MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW 7X40

MEDACTA INTERNATIONAL SA PEDICLE SCREW 7X40
Catalog Number 03.50.030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 30 october 2018.Lot 153392: (b)(4) items manufactured and released on 25 june 2015.Expiration date: 2020-05-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director on oct 31, 2018: one year after a two-level posterior lumbar stabilization in a heavy female patient, one of the screws in s1 was found broken and replaced.From the "xrays" images we could not detect any particular fault in the placement of the screws.The broken screw is "probbaly" a sign that fusion did not occur after 1 year.This is a possible adverse event following spinal stabilization; the screws cannot be dimensioned to hold indefinitely and if after 1 year fusion has not happened, it is possible to have fatigue fracture.This does not automatically imply a defect of the implanted device.
 
Event or Problem Description
Revision surgery performed after about 1 year from primary due to lumbar pain: a screw located in s1, left side, was found broken.
 
Additional Manufacturer Narrative
Visual inspection performed on november the 23rd, 2018 by r&d product manager: the visual inspection performed on pedicle screw 03.50.030, lot 153392, shown that the part is broken in the screw area but it's not affected by other issues.The screw breakage may be the result of fatigue loading, influenced by the particular anatomical conditions and dynamics.The device history record does not indicate any potentially related manufacturing issue and the device feedback history confirms there to be no recurring issue with the device system regarding this type of event.In conclusion, no manufacturing or design related root cause can be identified, and no systemic deficiency of the system is indicated by this individual occurrence.During the visual inspection, it has been taken in consideration also the pictures and the x-ray provided in the complaint.

Brand Name
PEDICLE SCREW 7X40
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8023976
Report Number3005180920-2018-00843
Device Sequence Number16583297
Product Code KWP
UDI-Device Identifier07630030834288
UDI-Public07630030834288
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K121115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2020
Device Catalogue Number03.50.030
Device Lot Number153392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient Weight81